Publisher DOI: 10.1007/s10543-015-0555-z
Title: Improved error bounds for floating-point products and Horner’s scheme
Language: English
Authors: Rump, Siegfried M. 
Bünger, Florian 
Jeannerod, Claude Pierre 
Keywords: Floating-point product;Horner scheme;IEEE 754 standard;Wilkinson type error estimates
Issue Date: 24-Mar-2015
Publisher: Springer Science + Business Media B.V
Source: BIT Numerical Mathematics 1 (56): 293-307 (2016-03-01)
Journal or Series Name: BIT 
Abstract (english): Let (Formula presented.) denote the relative rounding error of some floating-point format. Recently it has been shown that for a number of standard Wilkinson-type bounds the typical factors (Formula presented.) can be improved into (Formula presented.) , and that the bounds are valid without restriction on (Formula presented.). Problems include summation, dot products and thus matrix multiplication, residual bounds for (Formula presented.) - and Cholesky-decomposition, and triangular system solving by substitution. In this note we show a similar result for the product (Formula presented.) of real and/or floating-point numbers (Formula presented.) , for computation in any order, and for any base (Formula presented.). The derived error bounds are valid under a mandatory restriction of (Formula presented.). Moreover, we prove a similar bound for Horner’s polynomial evaluation scheme.
URI: http://hdl.handle.net/11420/5500
ISSN: 1572-9125
Institute: Zuverlässiges Rechnen E-19 
Type: (wissenschaftlicher) Artikel
Appears in Collections:Publications without fulltext

Show full item record

Google ScholarTM

Check

Add Files to Item

Note about this record

Export

Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.